question-icon

What Causes Hair Loss And Dandruff?

default
Posted on Mon, 7 Aug 2017
Question: my hair is oily,having dandruff .facing Hair loss from 5 months.Kindly suggest .
doctor
Answered by Dr. Vaishalee Punj (8 hours later)
Brief Answer:
How much is hair loss?

Detailed Answer:
Hi
Thanks for your query.

Most probably the hair loss is happening due to dandruff.

Kindly provide details about hair loss- how much is it, is it generalised or happening in patches, etc. Are you trying any medicated shampoo etc?

Regarding oily hair, its a natural process. You will need to wash your hair more often to wash it off. Preferably use a non-medicated shampoo like tresemme or pantene etc.

Dandruff can reduce with medicines but tends to come back. Sometimes gets worse after using medicines.

Waiting for your reply.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaishalee Punj (12 hours later)
Hi Vaishalee,

thanks for the reply Dr

on daily basis, i have observed excessive hair loss while combing hair.
i do use pantene and clinic plus.I wash my hair thrice a week.
Used INDULEKHA BRINGHA AYURVEDIC OIL as more loss observed discontinued using it.
As per friends suggestion using a tablet named FOLLIHAIR and TUGAIN 5 SOLUTION(minoxidil 5%) applying it at night and washing hair in the morning.Its been a week i started using these products didnt find any side-effect. Should i continue them or not ?
white and irritating flakes on scalp not much itchy .I do apply fenugreek seeds paste once in a month. what should i do to control dandruff ?
Kindly suggest me food intake and any meditication for hair growth.
doctor
Answered by Dr. Vaishalee Punj (14 hours later)
Brief Answer:
Biotin supplements may help

Detailed Answer:
Hi again

You are already taking the treatment that is effective in hair re-growth. Minoxidil is effective in male pattern baldness. Yours is not the case. That is why it is not being effective. Anyways prolonged treatment is needed to see any reasonable effect on hair growth.

In your case, it seems like temporary type of alopecia. In such cases, during crisis period e.g during some malnutrition or infection, hair loss is seen. Hair growth happens spontaneously after sometime. It does not need any treatment. In fact medication can make it worse by adding to the crisis.

In ayurveda, bhringa is considered good for hair. Biotin is also considered helpful. You are already taking follihair that contains biotin.

In my opinion you can continue follihair. I doubt usefulness of tugain in your case.

Dandruff is a type of dry skin that happens in response to fungal infection of scalp. To control dandruff, lifestyle measures are safer on long run. Medications can have side effects that you would like to avoid in young age. Lifestyle measures include hygienic diet and cleaner drinking water. Avoid unnecessary use of antibiotics that can alter normal flora. Regular washing and brushing of the scalp. Regular exercise to boost your overall immunity. Exercise should be done for atleast 30 min everyday.
Antifungal medicines will have side effects. Medicated shampoos like selsun etc can make hair fall worse.

If you give your hair some time, they will grow back by themselves. Dandruff will also stabilise itself in sometime. Dandruff can come and go but will not disappear. Dandruff is nothing but altered normal flora.

Hope it helps. Let me know if you have any doubts about this.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2950 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Hair Loss And Dandruff?

Brief Answer: How much is hair loss? Detailed Answer: Hi Thanks for your query. Most probably the hair loss is happening due to dandruff. Kindly provide details about hair loss- how much is it, is it generalised or happening in patches, etc. Are you trying any medicated shampoo etc? Regarding oily hair, its a natural process. You will need to wash your hair more often to wash it off. Preferably use a non-medicated shampoo like tresemme or pantene etc. Dandruff can reduce with medicines but tends to come back. Sometimes gets worse after using medicines. Waiting for your reply. Dr Vaishalee